# SDR 2023FA0000799

- Difficulty date: November 30, 2023
- Submitted: November 30, 2023
- Operation: General aviation
- Aircraft: N8137Q
- Make and model: Piper PA-28-161
- Aircraft serial: 288016179
- Aircraft time: 12,605 hours
- Engine: Lyc O320D3G
- Engine time: 673 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor Shaft
- Part number: M3158
- Condition: Broken
- Location: Right Magneto
- Part time: 290 hours
- Component: Magneto, Kelly
- Component part number: ES4370
- Stage of operation: TX
- How discovered: V
- Nature of condition: O, L
- Precautionary procedure: C, D

## Discrepancy

THE AIRCRAFT TAXIED OUT TO FLY. THE PILOT DID HIS RUN UP AND FOUND THE ENGINE WOULD NOT RUN ON JUST THE RIGHT MAGNETO. PILOT RETURNED AIRCRAFT AND DID NOT FLY.  I CONFIRMED THE DISCREPANCY AFTER A RUN UP. I REMOVED AND DISASSEMBLED THE MAGNETO AND FOUND THE ROTOR GEAR WITH THE BROKEN ROTOR ATTACH POINTS STILL IMBEDDED IN IT FLOATING INSIDE THE MAGNETO. THE MAGNETO ROTOR PN M3158 END THAT HOLDS THE ROTOR GEAR PN M3827 BROKE AT THE ROTOR GEAR ATTACH POINTS. BOTH ATTACH POINTS BROKE.
